June  2014, 19(4): 1137-1154. doi: 10.3934/dcdsb.2014.19.1137

Multistability and localized attractors in a dissipative discrete NLS equation

1. 

Depto. Matemáticas y Mecánica, I.I.M.A.S.-U.N.A.M., Apdo. Postal 20-726, 01000 México D.F.

2. 

Departamento de Matemática y Mecánica, I.I.M.A.S - U.N.A.M., Apdo. Postal 20-726, 01000 México D. F.

Received  June 2013 Revised  December 2013 Published  April 2014

We consider a finite discrete nonlinear Schrödinger equation with localized forcing, damping, and nonautonomous perturbations. In the autonomous case these systems are shown numerically to have multiple attracting spatially localized solutions. In the nonautonomous case we study analytically some properties of the pullback attractor of the system, assuming that the origin of the corresponding autonomous system is hyberbolic. We also see numerically the persistence of multiple localized attracting states under different types of nonautonomous perturbations.
Citation: Panayotis Panayotaros, Felipe Rivero. Multistability and localized attractors in a dissipative discrete NLS equation. Discrete and Continuous Dynamical Systems - B, 2014, 19 (4) : 1137-1154. doi: 10.3934/dcdsb.2014.19.1137
References:
[1]

T. Caraballo, A. N. Carvalho, J. A. Langa and F. Rivero, Existence of pullback attractors for pullback asymptotically compact processes, Nonlinear Anal., 72 (2010), 1967-1976. doi: 10.1016/j.na.2009.09.037.

[2]

T. Caraballo, A. N. Carvalho, J. A. Langa and F. Rivero, A gradient-like nonautonomous evolution process, Int. J. of Bifurcation and Chaos 20, 9 (2010), 2751-2760. doi: 10.1142/S0218127410027337.

[3]

A. N. Carvalho and J. A. Langa, Non-autonomous perturbation of autonomous semilinear differential equations: Continuity of local stable and stable manifolds, J. Diff. Equations, 233 (2007), 622-653. doi: 10.1016/j.jde.2006.08.009.

[4]

A. N. Carvalho, J. A. Langa and J. C. Robinson, Attractors for Infinite-Dimensional Non-Autonomous Dynamical Systems, Springer, New York, 2013. doi: 10.1007/978-1-4614-4581-4.

[5]

D. N. Christodoulides and R. I. Joseph, Discrete self-focusing in nonlinear arrays of coupled waveguides, Opt. Lett. 18 (1988), 794-796. doi: 10.1364/OL.13.000794.

[6]

S. Gersgorin, Über die Abgrenzung der Eigenwerte einer Matrix, Izv. Akad. Nauk. USSR Otd. Fiz.-Mat. Nauk, (1931), 74-754.

[7]

J. K. Hale, Asymptotic Behavior of Dissipative Systems, American Math. Soc., Providence, 1989.

[8]

P. Hartman, Ordinary Differential Equations, SIAM, 2002. doi: 10.1137/1.9780898719222.

[9]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer, New York, 1981.

[10]

Y. V. Kartashov, V. V. Konotop and V. A. Visloukh, Two-dimensional dissipative solitons supported by localized gain, Opt. Lett., 36 (2011), 82-84. doi: 10.1364/OL.36.000082.

[11]

P. E. Kloeden and M. Rasmussen, Nonautonomous Dynamical Systems, American Math. Soc., Providence, 2011.

[12]

C. K. Lam, B. A. Malomed, K. W. Chow and P. K. A. Wai, Spatial solitons supported by localized gain in nonlinear optical waveguides, Eur. Phys. J. Special Topics, 173 (2009), 233-243. doi: 10.1140/epjst/e2009-01076-8.

[13]

R. S. MacKay and S. Aubry, Proof of existence of breathers for time-reversible or Hamiltonian networks of weakly coupled oscillators, Nonlinearity, 7 (1994), 1623-1643. doi: 10.1088/0951-7715/7/6/006.

[14]

P. Panayotaros, Continuation of normal modes in finite NLS lattices, Phys. Lett. A, 374 (2010), 3912-3919. doi: 10.1016/j.physleta.2010.07.022.

[15]

P. Panayotaros and A. Aceves, Stabilization of coherent breathers in perturbed Hamiltonian coupled oscillators, Phys. Lett. A, 375 (2011), 3964-3972. doi: 10.1016/j.physleta.2011.09.019.

[16]

Y. B. Pesin, Lectures on Partial Hyperbolicity and Stable Ergodicity, Euro. Math. Soc., 2004. doi: 10.4171/003.

[17]

M. Rasmussen, Attractivity and Bifurcation for Nonautonomous Dynamical Systems, Lect. Notes Math. 1907, Springer, New York, 2007. doi: 10.1007/978-3-540-71189-6.

[18]

M. O. Williams, C. W. McGrath and J. N. Kutz, Light-bullet routing and control with planar waveguide arrays, Opt. Express, 18 (2010), 11671-11682. doi: 10.1364/OE.18.011671.

[19]

D. V. Zezyulin and V. V. Konotop, Nonlinear modes in finite-dimensional PT-symmetric systems, Phys. Rev. Lett, 108 (2012), 213906. doi: 10.1103/PhysRevLett.108.213906.

show all references

References:
[1]

T. Caraballo, A. N. Carvalho, J. A. Langa and F. Rivero, Existence of pullback attractors for pullback asymptotically compact processes, Nonlinear Anal., 72 (2010), 1967-1976. doi: 10.1016/j.na.2009.09.037.

[2]

T. Caraballo, A. N. Carvalho, J. A. Langa and F. Rivero, A gradient-like nonautonomous evolution process, Int. J. of Bifurcation and Chaos 20, 9 (2010), 2751-2760. doi: 10.1142/S0218127410027337.

[3]

A. N. Carvalho and J. A. Langa, Non-autonomous perturbation of autonomous semilinear differential equations: Continuity of local stable and stable manifolds, J. Diff. Equations, 233 (2007), 622-653. doi: 10.1016/j.jde.2006.08.009.

[4]

A. N. Carvalho, J. A. Langa and J. C. Robinson, Attractors for Infinite-Dimensional Non-Autonomous Dynamical Systems, Springer, New York, 2013. doi: 10.1007/978-1-4614-4581-4.

[5]

D. N. Christodoulides and R. I. Joseph, Discrete self-focusing in nonlinear arrays of coupled waveguides, Opt. Lett. 18 (1988), 794-796. doi: 10.1364/OL.13.000794.

[6]

S. Gersgorin, Über die Abgrenzung der Eigenwerte einer Matrix, Izv. Akad. Nauk. USSR Otd. Fiz.-Mat. Nauk, (1931), 74-754.

[7]

J. K. Hale, Asymptotic Behavior of Dissipative Systems, American Math. Soc., Providence, 1989.

[8]

P. Hartman, Ordinary Differential Equations, SIAM, 2002. doi: 10.1137/1.9780898719222.

[9]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer, New York, 1981.

[10]

Y. V. Kartashov, V. V. Konotop and V. A. Visloukh, Two-dimensional dissipative solitons supported by localized gain, Opt. Lett., 36 (2011), 82-84. doi: 10.1364/OL.36.000082.

[11]

P. E. Kloeden and M. Rasmussen, Nonautonomous Dynamical Systems, American Math. Soc., Providence, 2011.

[12]

C. K. Lam, B. A. Malomed, K. W. Chow and P. K. A. Wai, Spatial solitons supported by localized gain in nonlinear optical waveguides, Eur. Phys. J. Special Topics, 173 (2009), 233-243. doi: 10.1140/epjst/e2009-01076-8.

[13]

R. S. MacKay and S. Aubry, Proof of existence of breathers for time-reversible or Hamiltonian networks of weakly coupled oscillators, Nonlinearity, 7 (1994), 1623-1643. doi: 10.1088/0951-7715/7/6/006.

[14]

P. Panayotaros, Continuation of normal modes in finite NLS lattices, Phys. Lett. A, 374 (2010), 3912-3919. doi: 10.1016/j.physleta.2010.07.022.

[15]

P. Panayotaros and A. Aceves, Stabilization of coherent breathers in perturbed Hamiltonian coupled oscillators, Phys. Lett. A, 375 (2011), 3964-3972. doi: 10.1016/j.physleta.2011.09.019.

[16]

Y. B. Pesin, Lectures on Partial Hyperbolicity and Stable Ergodicity, Euro. Math. Soc., 2004. doi: 10.4171/003.

[17]

M. Rasmussen, Attractivity and Bifurcation for Nonautonomous Dynamical Systems, Lect. Notes Math. 1907, Springer, New York, 2007. doi: 10.1007/978-3-540-71189-6.

[18]

M. O. Williams, C. W. McGrath and J. N. Kutz, Light-bullet routing and control with planar waveguide arrays, Opt. Express, 18 (2010), 11671-11682. doi: 10.1364/OE.18.011671.

[19]

D. V. Zezyulin and V. V. Konotop, Nonlinear modes in finite-dimensional PT-symmetric systems, Phys. Rev. Lett, 108 (2012), 213906. doi: 10.1103/PhysRevLett.108.213906.

[1]

Yejuan Wang, Chengkui Zhong, Shengfan Zhou. Pullback attractors of nonautonomous dynamical systems. Discrete and Continuous Dynamical Systems, 2006, 16 (3) : 587-614. doi: 10.3934/dcds.2006.16.587

[2]

Xiaoying Han, Peter E. Kloeden. Pullback and forward dynamics of nonautonomous Laplacian lattice systems on weighted spaces. Discrete and Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021143

[3]

Bernd Aulbach, Martin Rasmussen, Stefan Siegmund. Invariant manifolds as pullback attractors of nonautonomous differential equations. Discrete and Continuous Dynamical Systems, 2006, 15 (2) : 579-596. doi: 10.3934/dcds.2006.15.579

[4]

Xuewei Ju, Desheng Li, Jinqiao Duan. Forward attraction of pullback attractors and synchronizing behavior of gradient-like systems with nonautonomous perturbations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (3) : 1175-1197. doi: 10.3934/dcdsb.2019011

[5]

Alexey Cheskidov, Landon Kavlie. Pullback attractors for generalized evolutionary systems. Discrete and Continuous Dynamical Systems - B, 2015, 20 (3) : 749-779. doi: 10.3934/dcdsb.2015.20.749

[6]

Bernd Aulbach, Martin Rasmussen, Stefan Siegmund. Approximation of attractors of nonautonomous dynamical systems. Discrete and Continuous Dynamical Systems - B, 2005, 5 (2) : 215-238. doi: 10.3934/dcdsb.2005.5.215

[7]

Yonghai Wang, Chengkui Zhong. Upper semicontinuity of pullback attractors for nonautonomous Kirchhoff wave models. Discrete and Continuous Dynamical Systems, 2013, 33 (7) : 3189-3209. doi: 10.3934/dcds.2013.33.3189

[8]

Jianhua Huang, Wenxian Shen. Pullback attractors for nonautonomous and random parabolic equations on non-smooth domains. Discrete and Continuous Dynamical Systems, 2009, 24 (3) : 855-882. doi: 10.3934/dcds.2009.24.855

[9]

Xiaolei Dong, Yuming Qin. Strong pullback attractors for a nonclassical diffusion equation. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2021313

[10]

Ioana Moise, Ricardo Rosa, Xiaoming Wang. Attractors for noncompact nonautonomous systems via energy equations. Discrete and Continuous Dynamical Systems, 2004, 10 (1&2) : 473-496. doi: 10.3934/dcds.2004.10.473

[11]

Björn Schmalfuss. Attractors for nonautonomous and random dynamical systems perturbed by impulses. Discrete and Continuous Dynamical Systems, 2003, 9 (3) : 727-744. doi: 10.3934/dcds.2003.9.727

[12]

David Cheban. Global attractors of nonautonomous quasihomogeneous dynamical systems. Conference Publications, 2001, 2001 (Special) : 96-101. doi: 10.3934/proc.2001.2001.96

[13]

Wenqiang Zhao. Pullback attractors for bi-spatial continuous random dynamical systems and application to stochastic fractional power dissipative equation on an unbounded domain. Discrete and Continuous Dynamical Systems - B, 2019, 24 (7) : 3395-3438. doi: 10.3934/dcdsb.2018326

[14]

Flank D. M. Bezerra, Vera L. Carbone, Marcelo J. D. Nascimento, Karina Schiabel. Pullback attractors for a class of non-autonomous thermoelastic plate systems. Discrete and Continuous Dynamical Systems - B, 2018, 23 (9) : 3553-3571. doi: 10.3934/dcdsb.2017214

[15]

Luís Silva. Periodic attractors of nonautonomous flat-topped tent systems. Discrete and Continuous Dynamical Systems - B, 2019, 24 (4) : 1867-1874. doi: 10.3934/dcdsb.2018243

[16]

José A. Langa, Alain Miranville, José Real. Pullback exponential attractors. Discrete and Continuous Dynamical Systems, 2010, 26 (4) : 1329-1357. doi: 10.3934/dcds.2010.26.1329

[17]

Mirelson M. Freitas, Anderson J. A. Ramos, Manoel J. Dos Santos, Eraldo R. N. Fonseca. Attractors and pullback dynamics for non-autonomous piezoelectric system with magnetic and thermal effects. Communications on Pure and Applied Analysis, 2021, 20 (11) : 3745-3765. doi: 10.3934/cpaa.2021129

[18]

Tomás Caraballo, Stefanie Sonner. Random pullback exponential attractors: General existence results for random dynamical systems in Banach spaces. Discrete and Continuous Dynamical Systems, 2017, 37 (12) : 6383-6403. doi: 10.3934/dcds.2017277

[19]

Yejuan Wang. On the upper semicontinuity of pullback attractors for multi-valued noncompact random dynamical systems. Discrete and Continuous Dynamical Systems - B, 2016, 21 (10) : 3669-3708. doi: 10.3934/dcdsb.2016116

[20]

Radosław Czaja. Pullback attractors via quasi-stability for non-autonomous lattice dynamical systems. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021276

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (65)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]